Reduced prednisone from 25mgs to 2mg

I am feeling almost as much pain as I started with a year ago. I am worried because I had sore to touch spots on my scalp for quite awhile before the excruciating pain came over me one morning as I woke. Has anyone hav this scalp symptom ? It worries me now as I see it is a symptom of Giant Cell. I had my blood test for pmr 3 weeks ago (4mgs) and it was fine, so I am wondering why this pain is coming back at 2 mgs. Anyone experienced this?

8 Replies

  • Frankly, you need more Pred - a lot more by the sounds of it. Yes, scalp pain was one of my worst symptoms, so bad I often couldn't put my head down on the pillow to sleep. And yes, it can be a symptom of GCA, it was with me.

    Not sure what blood test you had, there isn't one for PMR, , and 'fine' depends on which way you look at it. It might be fine for PMR but not for GCA.

    I think you need to talk to your doctor ASAP and find out where s/he thinks they are coming from.

  • I never experienced any scalp pain at all. It was only when I happened to touch my scalp when washing my hair that I felt the tender sore spots. Maybe it was just the beginning of it.

    The other symptom I have is chest discomfort between my breasts. It is feels like I have pressure like someone pressing me. I had my heart checked out several times and it seems to be all in order.

    Did you ha e this symptom?

  • Hi ayoung,

    I have had only GCA since June 2015, but no PMR. And yes, I had tender spots on my scalp and also felt the heat of the sun as burning on my scalp. This was followed by swollen temporal arteries, and then by excruciating head pain. My CRP was 26. It took 60mg prednisone to give relief from pain in just a few hours. I am now down to 8mg. GCA can have dangerous consequences (blindness) so insist on a correct diagnosis...perhaps a temporal artery biopsy. For me, good news is I am now feeling very well.

  • I would definitely see a doctor sooner rather than later, you should also increase your pred in my opinion. I hope things get sorted out for you.

  • Yes, I often get sore spots on my scalp as as a symptom.

  • Me too, just assumed it was part of the pred legacy! GP gives tablets for uticaria but it's still ongoing after a year in Club Zero. Ah well, less of a problem than some other GCA after-effects, so grin and bear it. Not much help sorry but at least you know you are not alone.

  • Yes !!!!! and it was because I had reduced the predisnolone too much see your rheumatologist and get a blood test ,I miss understood the advice and thought I was being clever and she would be pleased with me for getting right down to 2mg .It turns out if I had been listening properly I would have only gone down to 5mg and then had a blood test to see where I was up to I would not have gone into the overheated painful state I did with a head so hot I could have fried an egg on it ;-) See your rheumatologist ,or speak to the help line ,I hope they have one mine has a hospital help line and they were the ones that told me I had reduced too far .They have access to your notes . Hope this helps but you sound as if you have done what I did and gone down too far .I had to go up to 10mg and then brought it down to 5mg where I seem to be OK occasional flare ups do require more but then I come back to 5 again I seem to be able to function reasonably on 5 mg . Get on to the helpline if you have one and hope you feel better soon

  • Thank you,makes good sense.

You may also like...